| Model Number |
H7493942832350 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Difficult to Remove (1528); Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/14/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that stent damage post deployment occurred.A percutaneous coronary intervention of the 70% stenosed and significantly calcified proximal saphenous vein graft (svg) was performed.A 3.50 x 32mm synergy megatron was advanced to the target lesion, inflated at 14 atmospheres, and deployed, but difficulty removing the delivery system occurred.The balloon was deflated and because the device was a larger size and longer size, extra time was given before removing the stent delivery system (sds).During removal, the device was pulled negative, and left it in that position.A guidezilla was moved forward in an attempt to remove the sds, but was unable to retrieve it in the guide extension or the guide.There was no guide support due to the takeoff of the svg from the aorta, which was noted to have definitely contributed to the resistance.It was noted that it felt sticky.The guide was pulled to a more superior orientation and at that point, the proximal part of the stent stretched a few millimeters into the aorta.It was noted that by moving the orientation of the guide, with the sds most likely still in the vessel and just a little bit out in the aorta, it created a lot of resistance and stretched the stent, resulting in a few millimeters of stent struts in the aorta.The guide extension catheter was removed and the sds was finally able to be retracted into the guide and removed.It was noted that after removal of the sds, issues occurred while inserting and removing other products.Other balloons, and intravascular ultrasound (ivus) catheters were also difficult to insert, but especially difficult to remove.The procedure was successfully completed and no patient complications resulted in relation to this event.
Event or Problem Description
It was reported that stent damage post deployment occurred.A percutaneous coronary intervention of the 70% stenosed and significantly calcified proximal saphenous vein graft (svg) was performed.A 3.50 x 32mm synergy megatron was advanced to the target lesion, inflated at 14 atmospheres, and deployed, but difficulty removing the delivery system occurred.The balloon was deflated and because the device was a larger size and longer size, extra time was given before removing the stent delivery system (sds).During removal, the device was pulled negative, and left it in that position.A guidezilla was moved forward in an attempt to remove the sds, but was unable to retrieve it in the guide extension or the guide.There was no guide support due to the takeoff of the svg from the aorta, which was noted to have definitely contributed to the resistance.It was noted that it felt sticky.The guide was pulled to a more superior orientation and at that point, the proximal part of the stent stretched a few millimeters into the aorta.It was noted that by moving the orientation of the guide, with the sds most likely still in the vessel and just a little bit out in the aorta, it created a lot of resistance and stretched the stent, resulting in a few millimeters of stent struts in the aorta.The guide extension catheter was removed and the sds was finally able to be retracted into the guide and removed.It was noted that after removal of the sds, issues occurred while inserting and removing other products.Other balloons, and intravascular ultrasound (ivus) catheters were also difficult to insert, but especially difficult to remove.The procedure was successfully completed and no patient complications resulted in relation to this event.It was further reported that post dilation was performed to make sure that the stent was still secure to the vessel wall, and what was hanging out was expanded as much as possible.A significant amount of time was elapsed from the initiation of balloon deflation prior to the removal of the device, and it was verified visually that all contrast was removed from the balloon.It was noted that even after waiting over a minute and trying to pull negative on the inflation device, the sds would not come out.It was also noted that it was first attempted to remove the sds into the guide with the guide extension back further into the guide.It was then suggested to advance the guide extension to see if it would pass over the sds, which would allow for removal of the device.The device was not returned for analysis however procedural media was received and reviewed by the boston scientific medical personnel.The media revealed a saphenous vein graft (svg) intervention with challenging guide catheter engagement complicated by stent delivery system (sds) withdrawal difficulty and geographic miss.A guide catheter extension was required to withdraw the sds.During sds withdrawal the proximal stent became extended into the aorta.Post deployment balloon inflation apposed the stent to the vessel wall although the portion in the aorta was unopposed.Ivus images post stent deployment showed relatively consistent strut spacing favoring stent migration over elongation (deformation).The provided images are consistent with the allegation of difficulty withdrawing the sds leading to proximal stent migration or deformation.Interaction with interventional equipment (wire, guide catheter) and/or patient anatomy (calcification) may have contributed to withdrawal difficulty.The geographic miss was likely caused by migration or deformation (elongation) of the stent during sds withdrawal.
Additional Manufacturer Narrative
Device evaluated by manufacturer.The device was returned without the stent as it was implanted at the lesion site.The balloon was in a deflated state, signs of damage on the shaft polymer extrusion as well as multiple kinks were noted on the device.A device-to-device interaction test was performed where a 0.0140 inch test guidewire was loaded through the tip of the device and exited through the guidewire exchange port without issues.The device was further advanced through a 6f guide catheter without any other issues.The device was inflated without issues to 16 atm, the balloon help pressure and deflated within seconds as per instructions for use.The deflated balloon was withdrawn without issues through the distal end of the guide catheter confirming no functional issue with the balloon.Procedural media was received and reviewed by the boston scientific medical personnel.The media revealed a saphenous vein graft (svg) intervention with challenging guide catheter engagement complicated by stent delivery system (sds) withdrawal difficulty and geographic miss.A guide catheter extension was required to withdraw the sds.During sds withdrawal the proximal stent became extended into the aorta.Post deployment balloon inflation apposed the stent to the vessel wall although the portion in the aorta was unopposed.Ivus images post stent deployment showed relatively consistent strut spacing favoring stent migration over elongation (deformation).The provided images are consistent with the allegation of difficulty withdrawing the sds leading to proximal stent migration or deformation.Interaction with interventional equipment (wire, guide catheter) and/or patient anatomy (calcification) may have contributed to withdrawal difficulty.The geographic miss was likely caused by migration or deformation (elongation) of the stent during sds withdrawal.
Additional Manufacturer Narrative
The device was not returned for analysis however procedural media was received and reviewed by the boston scientific medical personnel.The media revealed a saphenous vein graft (svg) intervention with challenging guide catheter engagement complicated by stent delivery system (sds) withdrawal difficulty and geographic miss.A guide catheter extension was required to withdraw the sds.During sds withdrawal the proximal stent became extended into the aorta.Post deployment balloon inflation apposed the stent to the vessel wall although the portion in the aorta was unopposed.Ivus images post stent deployment showed relatively consistent strut spacing favoring stent migration over elongation (deformation).The provided images are consistent with the allegation of difficulty withdrawing the sds leading to proximal stent migration or deformation.Interaction with interventional equipment (wire, guide catheter) and/or patient anatomy (calcification) may have contributed to withdrawal difficulty.The geographic miss was likely caused by migration or deformation (elongation) of the stent during sds withdrawal.
Event or Problem Description
It was reported that stent damage post deployment occurred.A percutaneous coronary intervention of the 70% stenosed and significantly calcified proximal saphenous vein graft (svg) was performed.A 3.50 x 32mm synergy megatron was advanced to the target lesion, inflated at 14 atmospheres, and deployed, but difficulty removing the delivery system occurred.The balloon was deflated and because the device was a larger size and longer size, extra time was given before removing the stent delivery system (sds).During removal, the device was pulled negative, and left it in that position.A guidezilla was moved forward in an attempt to remove the sds, but was unable to retrieve it in the guide extension or the guide.There was no guide support due to the takeoff of the svg from the aorta, which was noted to have definitely contributed to the resistance.It was noted that it felt sticky.The guide was pulled to a more superior orientation and at that point, the proximal part of the stent stretched a few millimeters into the aorta.It was noted that by moving the orientation of the guide, with the sds most likely still in the vessel and just a little bit out in the aorta, it created a lot of resistance and stretched the stent, resulting in a few millimeters of stent struts in the aorta.The guide extension catheter was removed and the sds was finally able to be retracted into the guide and removed.It was noted that after removal of the sds, issues occurred while inserting and removing other products.Other balloons, and intravascular ultrasound (ivus) catheters were also difficult to insert, but especially difficult to remove.The procedure was successfully completed and no patient complications resulted in relation to this event.It was further reported that post dilation was performed to make sure that the stent was still secure to the vessel wall, and what was hanging out was expanded as much as possible.A significant amount of time was elapsed from the initiation of balloon deflation prior to the removal of the device, and it was verified visually that all contrast was removed from the balloon.It was noted that even after waiting over a minute and trying to pull negative on the inflation device, the sds would not come out.It was also noted that it was first attempted to remove the sds into the guide with the guide extension back further into the guide.It was then suggested to advance the guide extension to see if it would pass over the sds, which would allow for removal of the device.
Event or Problem Description